MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS M.VERST.DD.EINHEIT U.CONT.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS M.VERST.DD.EINHEIT U.CONT.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa shuntsystem (part # fv770t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the shunt system was believed to be operated in under-drainage and was not adjustable.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 168 centimeters (cm), weight: (b)(6) kilograms (kg), gender: male.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the prosa® shunt system was manufactured by a qualified employee in september 2019.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the prosa® shunt system is comprised of a prosa® adjustable pressure valve with a normal pressure range of 0 to 40 cmh2o and a progav® adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv770t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav® is operating within the accepted tolerance in the horizontal position.The prosa® is operating not within the specified tolerances in the vertical position.Adjustment test: the prosa® was tested is not adjustable throughout the normal range and the progav® is adjustable to all specified pressures.Braking/ klick force and brake function test: the brake functionality test of the progav® has shown that the brake function is fully operational and the braking force is within the given tolerances.The brake of the prosa® function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection : after dismantling of the valves, tiny amounts deposits were found in both valves.Results: based on our investigation, we confirm that the valve shows an increased flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.No further regulatory actions are required from our point of view.

Brand Name
PROSA SYS M.VERST.DD.EINHEIT U.CONT.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12821095
Report Number3004721439-2021-00303
Device Sequence Number5760837
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2022
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number20035154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight96 KG